Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 41, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 14, 2006, 3:30 PM CDT for Gillespie County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2006, 3:30 PM CDT (20:30 UTC)
- Expired
- May 14, 2006, 5:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Gillespie County, TX
The radar
The Austin/San Antonio radar (KEWX), 117 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2963 J/kg
- Mixed-layer CIN
- -400 J/kg
- Mixed-layer LCL
- 1258 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 142030 FFWEWX TXC171-142230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 330 PM CDT SUN MAY 14 2006 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... GILLESPIE COUNTY IN SOUTH CENTRAL TEXAS THIS INCLUDES THE CITY OF FREDERICKSBURG * UNTIL 530 PM CDT * AT 330 PM CDT...VERY HEAVY RAIN WAS REPORTED FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE WILLOW CITY WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. LAT...LON 3019 9927 3017 9866 3047 9868 3048 9930 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 14, 3:08 PM CDT, 22 minutes earlier.
Area forecast discussion, May 14, 3:08 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 308 PM CDT SUN MAY 14 2006 .DISCUSSION... SETTING UP FOR AN ACTIVE EVENING A SLOW MOVING COLD FRONTAL BOUNDARY DRIFTS SOUTHWARD INTO THE HILL COUNTRY-NE CWA AND STORMS BACK-BUILD WESTWARD. AMS OVER THE CWA CONTS TO DESTABILIZE ESPECIALLY OVER THE WESTERN HILL COUNTRY AND RIO GRANDE PLAINS WHERE TEMPS HAVE CLIMBED WELL INTO THE 90S UNDER FULL SUNSHINE. ALONG WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS THERE WILL BE A THREAT OF LOCALLY HEAVY RAIN AS THE BACK-BUILDING STORMS REDEVELOP AND TRAIN SOUTHEAST THIS EVENING. CONSIDERED A FLASH FLOOD WATCH FOR THE NRN CWA THIS EVENING BUT FEEL HEAVY RAINS WILL BE MORE LOCALIZED SO WILL ADD MENTION OF LOCALLY HEAVY RAIN RATHER THAN ISSUE A WATCH FOR THE TIME BEING. THE CONVECTION WILL CONTINUE SHIFT TO THE WEST AND SOUTHWEST TONIGHT AND EARLY MONDAY ENDING OVER ALL BUT THE SOUTHWEST COUNTIES DURING THE AFTERNOON. A COOLER DRIER NWLY FLOW TO PREVAIL THIS WEEK WITH MINIMUM TEMPERATURES BELOW SEASONAL NORMS MUCH OF THE WORK WEEK WHILE MAX TEMPS WILL WARM TO NEAR OR ABOVE NORMS STARTING TUESDAY. THE NWLY FLOW WEAKENS BY LATE IN THE WEEK WITH A BROAD FLAT UPPER RIDGE BUILDS INTO THE SOUTHWEST U.S.. A RETURN TO SLY LOW LEVEL WINDS BY LATE IN THE WEEK WILL RETURN HIGHER HUMIDITIES TO THE REGION FOR THE WEEKEND AND NOT EXPECTING MUCH MORE THAN ISOLATED AMS CONVECTION NOT WORTH MENTIONING AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 62 80 55 89 / 60 10 0 0 AUSTIN BERGSTROM INTL AIRPORT 62 77 50 85 / 60 10 0 0 DEL RIO INTL AIRPORT 66 76 60 87 / 70 50 - 0 SAN ANTONIO INTL AIRPORT 64 77 56 86 / 60 30 - 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 01/25
Hazardous weather outlook, May 14, 5:05 AM CDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 505 AM CDT SUN MAY 14 2006 TXZ171>173-183>194-202>209-217>225-228-151015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 505 AM CDT SUN MAY 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED. SOME OF THE STORMS COULD BECOME SEVERE. THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS. A MINOR THREAT FOR TORNADOES EXISTS TODAY ALONG SURFACE BOUNDARIES AND A COLD FRONT. LOCALLY HEAVY RAINFALL IS POSSIBLE WHERE STORMS MOVE OVER THE SAME AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED ON MONDAY. THE MAIN THREAT IS LOCALLY HEAVY RAINFALL ALONG THE RIO GRANDE WHERE STORMS MOVE ACROSS THE SAME AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.
In the hours before
Local storm report, May 14, 2:52 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
252 PM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL LLANO 30.75N 98.67W
05/14/2006 E1.75 INCH LLANO TX LAW ENFORCEMENT
&&
WRThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 1:41 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 64 min |
| May 14, 2:50 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Llano | 55 min |
| May 14, 3:14 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 61 min |
| May 14, 3:35 PM CDT | Tornado Warning | EWX | Williamson | 25 min |
| May 14, 3:47 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 28 min |
| May 14, 4:14 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kerr | 61 min |
| May 14, 4:33 PM CDT | Severe Thunderstorm Warning | EWX | Kendall | 57 min |
| May 14, 4:44 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 46 min |
| May 14, 5:02 PM CDT | Flash Flood Warning | EWX | Edwards, Real | 3 hr |
| May 14, 5:07 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Real | 68 min |
| May 14, 5:14 PM CDT | Severe Thunderstorm Warning | EWX | Kerr | 46 min |
| May 14, 5:21 PM CDT | Severe Thunderstorm Warning | EWX | Kinney | 54 min |
| May 14, 5:32 PM CDT | Flash Flood Warning | EWX | Bandera | 118 min |
| May 14, 5:36 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales | 54 min |
| May 14, 5:40 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 65 min |
| May 14, 5:41 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 34 min |
| May 14, 5:43 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 62 min |
| May 14, 5:51 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 69 min |
| May 14, 6:05 PM CDT | Severe Thunderstorm Warning | EWX | Karnes | 55 min |
| May 14, 6:14 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney | 61 min |
| May 14, 6:20 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 55 min |
| May 14, 6:29 PM CDT | Tornado Warning | EWX | Karnes | 31 min |
| May 14, 6:56 PM CDT | Severe Thunderstorm Warning | EWX | Karnes | 34 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.